Jump to content
Important Survey - Please Participate ×

Sick just thinking of tapering


[Be...]

Recommended Posts

I'm new to the forum, hope this is the right board.

I've been on zanex so long,  even though a small dose ( 0.5 - sometimes 1. At night)  but I have been unable to taper.  Should I just stop altogether or keep trying to taper?  I've been on it over 20 years originally to sleep. Now, I'm pretty much in anxiety all the time!!!  I'm really wanting to stop but literally just the thought of tapering makes me sick.  When I have stopped, after 3 days I get the flu, etc.  Any advise is helpful. Thank you

Link to comment
Share on other sites

I'm new to the forum, hope this is the right board.

I've been on zanex so long,  even though a small dose ( 0.5 - sometimes 1. At night) but I have been unable to taper.  Should I just stop altogether or keep trying to taper?  I've been on it over 20 years originally to sleep. Now, I'm pretty much in anxiety all the time!!!  I'm really wanting to stop but literally just the thought of tapering makes me sick.  When I have stopped, after 3 days I get the flu, etc.  Any advise is helpful. Thank you

 

Can you tell us more about why you're unable to taper?

Link to comment
Share on other sites

 

 

Agree with Builder - more info needed.  Frankly, if all you experience after 3 days w/o xanax is "flu" type sxs you should have a pretty easy taper.  The xanax could very well be causing your anxiety.  It caused mine.

Link to comment
Share on other sites

I agree it is the zanex causing the anxiety when I don't keep it in my system, since I use it at night.    Usually the problem with tapering for me is that i can't sleep!  I was able to substitute  benedril a few years back but started up with Zanex again after some emotional trauma, which is no excuse, that's life !  Maybe I'm

Not giving the taper enough time and rushing the process.  Substitution doesn't seem to work for me, only creating a new problem.

Thank you for your input!!!

Link to comment
Share on other sites

Possibly try melatonin or other natural sleep aids. Otherwise I'm afraid you'll have to wait until your sleep eventually returns to normal and in time it will. I'd try cutting it in half then a quarter. If you feel fluish and that's your only symptom then that too will pass. But being afraid to taper only hinders your progress in my opinion and honestly if it's just flu sxs then you're really pretty lucky. I'm sorry about the anxiety but because you only take at night my guess is your feeling withdrawal in the day especially with Xanax. You're on such a low dose though so I'd clearly get off it now and try not to worry about it. B
Link to comment
Share on other sites

Thank you. I'm trying to cut to 3/4 now of the .5 tab. I am finding it harder to get through the day before bed as my usual .5 isn't working.  I've ended up catching a horrible cold/flu type thing that couldn't be related as I haven't decreased long enough. Do you think if I just cold turkey after 20 plus years on .05 I'll be ok?  I am trying to taper again as of 2 days ago.

Thank you for your support!!!

Link to comment
Share on other sites

A signature would help but I'd cut to .25 for a bit and be done. I've got a flu/tummy bug right now and they're yukky but not related to withdrawal. Lots of nasty bugs this time of year. Hardly the season to be jolly. At least for me. Oh well! B
Link to comment
Share on other sites

×
×
  • Create New...